Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: are these posts representative?

Posted by TanyaJean on April 30, 2004, at 14:31:26

In reply to Re: are these posts representative? TanyaJean, posted by SLS on April 30, 2004, at 8:06:58

"If you have already been asked this question, I apologize. What exactly are the symptoms you are experiencing? I think I might want to look into this further. Personally, I've been on and off Effexor of several times. I weaned myself from it gradually, using only fractions of a capsule at a time. I can get off of 300mg within in two weeks this way, and without much discomfort at all. Of course, everyone is different. The persistence of Effexor-induced adverse effects beyond two weeks of the last dose seems bizarre to me. Obviously, it does happen, but this phenomenon is very foreign to me because I've never seen it for myself. I'd like to know more about it.

Because so many people I know personally have benefited from Effexor, and rely on it to lead a normal life, I would be extremely upset to see it withdrawn from the market. I don't know. I don't fully understand the motives of people who are so emoted to rip away from people a drug like Effexor without consideration of how it benefits so many others, and often without adverse effects. OK, someone has been assaulted and punched in the gut by Effexor. Now they want to punch something in return? It seems very selfish to me. That's just how I feel."


**I'm not advocating EFFEXOR being taken off the market, at all. I learned very little about this drug and my doctor at the time always spent the full half an hour appt. with me, discussing medications. With EFFEXOR he didn't I'm sure he thought there would be no problem. I'm very surprised I've had this reaction to a drug..I have never been sensitive to a drug ever. I've taken narcotics for pain and could stop one day and be fine the next. That's what the effexor was for in the first place, my chronic pain (Rheumatoid Arthritis).

While on this med, I noticed I was really obsessed with death. Not normal for me at all. I wasn't suicidal, just obsessed with death and dying.

My symptoms from missing one dose were dizziness, nausea and and this odd wooshing sound in my ears. After being off effexor for 2 weeks, I spent 4 days vomiting and convulsing and the sound in my ears was very very pronounced. My anger was up and down. I found out after being off Effexor, that my crushing fatigue also left. I feel awful, but I don't have that fatigue that kept me from doing most things. Now just the vomiting is keeping me from doing most things. But I'm awake!

When I first started posting on here, I was very angry. After reading the many posts, I find the most common occurance with a lot of us is we didn't get the full disclosure. Any other med I have ever been on, I was educated and felt I knew what I was putting into my body. I knew what the side effects were. With EFFEXOR (and also PAXIL), anytime I missed a dose, I was very ill. Even though EFFEXOR didn't do anything for me, I continued to take it because I knew what would happen if I didn't. Had I known that 5 weeks later I'd still be feeling this bad, I may have even stayed on it longer.

I'm sure when a lot of us say we want it taken off the market at first, it's because we're so angry. I can speak only for myself. I was so mad that I was having these symptoms. I'm already dealing with pain and then to have the vomiting and dizziness on top of that was almost unbearable. Right now I'm spending a lot of time in bed. I hear that after a few months, people start to feel better.

Again, I'm realy surprised I'm having this reaction to EFFEXOR. I've not been a sickly or sensitive person physically. If there was a side effect to any med, I knew I wouldn't be the one to have it.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:TanyaJean thread:1016
URL: http://www.dr-bob.org/babble/20040429/msgs/341870.html